Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 141, NWS St. Louis, MO

May 20, 2019Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at May 20, 2019, 3:40 AM CDT for Lewis County, Missouri. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2019, 3:40 AM CDT (08:40 UTC)
Expired
May 20, 2019, 2:10 PM CDT
In force
11 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 11.78 ft at May 21, 2019, 2:00 PM CDT.

actionminormoderate101505/2005/21
Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

236 
WGUS43 KLSX 200841
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
340 AM CDT Mon May 20 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 

  North Fabius River near Ewing

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation 
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-210840-
/O.NEW.KLSX.FL.W.0141.190520T0840Z-190521T1306Z/
/EWNM7.1.ER.190520T0457Z.190520T0730Z.190520T1306Z.NO/
340 AM CDT Mon May 20 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the North Fabius River near Ewing
* until Tuesday morning.
* At  2:30 AM Monday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to continue to fall to below flood stage by 
  Noon today.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/21  05/22  05/23  05/24  05/25

North Fabius River
  Ewing           11.0   11.35      11.1    7.8    6.8    6.0    5.3


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$
2 follow-up statements
667 
WGUS83 KLSX 201232
FLSLSX
Flood Statement
National Weather Service St Louis MO
732 AM CDT Mon May 20 2019

...The flood warning continues for the following rivers in 
Missouri...
 
  North Fabius River near Ewing

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-211231-
/O.EXT.KLSX.FL.W.0141.000000T0000Z-190521T1635Z/
/EWNM7.1.ER.190520T0457Z.190520T1030Z.190520T1635Z.NO/
732 AM CDT Mon May 20 2019

The Flood Warning continues for
  the North Fabius River near Ewing
* until Tuesday morning.
* At  6:30 AM Monday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by 
  late this morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/21  05/22  05/23  05/24  05/25

North Fabius River
  Ewing           11.0   11.36       9.0    7.2    6.0    5.3    4.8


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$
056 
WGUS83 KLSX 201910
FLSLSX
Flood Statement
National Weather Service St Louis MO
210 PM CDT Mon May 20 2019

...The flood warning is cancelled for the following river in 
Missouri...
 
 
  North Fabius River near 
  
      Ewing

  
River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-201940-
/O.CAN.KLSX.FL.W.0141.000000T0000Z-190521T1635Z/
/EWNM7.1.ER.190520T0457Z.190520T1030Z.190520T1605Z.NO/
210 PM CDT Mon May 20 2019

The Flood Warning is cancelled for
  The North Fabius River near Ewing.
* At 1:30 PM Monday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 11:05 AM Monday.
* The river is forecast to continue falling to near 7.2 feet Wednesday 
  morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/21  05/22  05/23  05/24  05/25

North Fabius River
  Ewing           11.0   10.73       9.0    7.2    6.0    5.3    4.8


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 19, 11:45 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, May 19, 11:45 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1145 PM CDT Sun May 19 2019

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 327 PM CDT Sun May 19 2019

A line of showers and a few storms along a cold front near SLO
will shift southeast of our forecast area late this afternoon.
There were scattered light showers across parts of northeast MO
and west central IL this afternoon, but these should shift east of
the forecast area by early evening. Much of the cumulus cloud
field will dissipate early this evening due to the loss of daytime
heating, although some of this cloud cover may be slower to clear
across northeast MO and west central IL behind the surface low
over eastern WI. Cooler temperatures can be expected tonight and
Monday due to low level cold air advection as the surface ridge
over the northern Plains builds southeastward into our area behind
the cold front with lowering surface dew points. Temperatures
tonight and Monday will be about 5 to 10 degrees below normal, and
feel much cooler compared to the temperatures much of our area
have been experiencing the past couple of days.

GKS

.LONG TERM...  (Monday Night through Next Sunday)
Issued at 327 PM CDT Sun May 19 2019

The chance of showers and a few storms will return to northeast
and central MO and west central IL by late Monday night as a
strengthening southerly low level jet ahead of a low pressure
system in the lee of the rockies brings relatively strong low
level warm air advection, theta-e advection and moisture
convergence to this area. As the deep upper level low and
associated surface low move northeastward into the northern Plains
a warm front will move northward into our area with rising
surface dew points and increasing instability along and south of
the warm front shifting into our area ahead of an approaching
surface trough...dry line. A line of storms is expected to develop
and shift eastward through our forecast area Tuesday afternoon
and night. This line of storms may be severe with damaging winds
and isolated tornadoes the primary threats. Warmer highs can be
expected Wednesday with southerly surface winds. A warm weather
pattern is forecast for the rest of the work week as an upper
level ridge builds over the region with persistent south-
southwest surface/low level winds. There will be a threat for
convection across northeast MO and west central IL due to "ridge
runner" type weak shortwaves over-topping the upper level ridge.

GKS

&&

.AVIATION...  (For the 06z TAFs through 06z Monday Night)
Issued at 1138 PM CDT Sun May 19 2019

VFR conditions are expected to continue through Monday with mostly
cirrus clouds affecting the CWA. However, as alluded to in the
previous discussion, near MVFR stratus may try and advect
southeastward near KUIN late tonight/early Monday morning. Current
thinking is that even if this does occur, ceilings may stay just
above MVFR thresholds. Northwest wind speeds have dropped below 10
knots across most locations as a surface high moves toward the
mid-Mississippi Valley. Winds are forecast to veer to the
northeast by Monday afternoon and maintain speeds at or below 10
knots. By Monday evening, a threat for showers and perhaps a
rumble of thunder will increase at KCOU so added a VCSH group in
beginning at 0200 UTC.

SPECIFICS FOR KSTL:

Dry/VFR conditions are likely to continue through Monday evening
with increasing cirrus clouds and northwest winds becoming
northeasterly in time. Scattered showers and perhaps a rumble of
thunder is expected to develop toward midnight Monday night so
added a VCSH group in beginning at 0600 UTC. MVFR visibilities may
be possible in any heavier downpours Monday night.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 19, 3:17 PM CDT, 12 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
317 PM CDT Sun May 19 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-202030-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
317 PM CDT Sun May 19 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

Major river flooding is ongoing along portions of the Illinois
River.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Major river flooding will continue along portions of the Illinois
River and is forecast to resume at Saverton on the Mississippi
River.

The chance for thunderstorms will return Monday night and then
continue for portions of the area through Saturday. Severe storms
are possible Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

GKS

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.